Alert archive / Arkansas / River Flood Advisories in 2015

River Flood Advisory 30, NWS Tulsa, OK

July 8, 2015Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Jul 8, 2015, 11:08 AM CDT for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 11:08 AM CDT (16:08 UTC)
Expired
Jul 10, 2015, 10:00 AM CDT
In force
47 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 8, 10:10 AM CDT, 58 minutes earlier.

Area forecast discussion, Jul 8, 10:10 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT WED JUL 8 2015

.DISCUSSION...
RECENTLY UPDATED ZFP REFLECTS ADJUSTMENTS TO POPS AND TRIMMING
OF THE FLASH FLOOD WATCH. MOST OF THE HEAVIER RAIN HAS PUSHED E-SE
OF THE INTERSTATE 44 CORRIDOR...BUT FOR NOW HAVE CANCELLED THE
WATCH FOR MOST COUNTIES TO THE NORTHWEST OF I-44. REMAINING
FIRST PERIOD ELEMENTS LOOK REASONABLE AT THIS TIME AND WILL BE
LEFT AS IS. ADDITIONAL CHANCES FOR RAIN AND THUNDER WILL CONTINUE
THROUGH TONIGHT...AND INTO TOMORROW AS THE BOUNDARY LIFTS BACK TO
THE NORTH. POPS WILL BE ON THE DECREASE BY LATE AFTERNOON AND
EVENING AS THE WARM FRONT PUSHES INTO KANSAS. UPPER RIDGING
BEGINS TO TAKE HOLD...AND WILL RESULT IN HOT..HUMID...BUT SETTLED
WEATHER FOR LATE IN THE WEEK AND THROUGH THE WEEKEND.

UPDATED ZFP/PFM/AFM/FFA ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053-
     056>058-061>063-065>076.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...23
LONG TERM....10
Hazardous weather outlook, Jul 8, 4:44 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT WED JUL 8 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
444 AM CDT WED JUL 8 2015

...DANGEROUS FLASH FLOODING POTENTIAL CONTINUES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN AND FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN AND
AREAS OF FLASH FLOODING...ARE ONGOING THIS MORNING ACROSS PORTIONS
OF EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS IN ADVANCE OF A
SLOW MOVING FRONT. THE HEAVY RAIN AXIS WILL GRADUALLY SHIFT TO THE
NORTH AND EAST THROUGH THE DAY...WITH THE HEAVIEST RAIN TAPERING
OFF FROM WEST TO EAST THIS AFTERNOON AND EVENING. AN ADDITIONAL 1
TO 3 INCHES OF RAIN CAN BE EXPECTED MAINLY THIS MORNING IN A BAND
FROM NEAR LAKE EUFAULA NORTHEASTWARD TOWARD GROVE AND
ROGERS...WITH ONE HALF TO ONE INCH ACROSS THE REMAINDER OF EASTERN
OKLAHOMA AND WESTERN ARKANSAS. THESE AMOUNTS ARE ON TOP OF WHAT
HAS ALREADY FALLEN SINCE MONDAY NIGHT...AND WILL LIKELY LEAD TO
ADDITIONAL AREAS OF FLASH FLOODING.

MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP PRIMARILY
AFTER MIDNIGHT TONIGHT ACROSS AREAS NORTH OF INTERSTATE 40 AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING
ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH
ADDITIONAL STORMS POSSIBLE DURING THE AFTERNOON AS WELL.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

A MORE TYPICAL SUMMERTIME PATTERN WILL DEVELOP OVER THE SOUTH
CENTRAL UNITED STATES THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...AS UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION. ABOVE
NORMAL TEMPERATURES WILL COMBINE WITH THE HUMIDITY FROM THIS WEEKS
RAINS TO RESULT IN HEAT INDEX VALUES WELL INTO THE TRIPLE DIGITS.
HEAT INDEX VALUES SUNDAY THROUGH TUESDAY MAY EXCEED 105 DEGREES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 8, 11:08 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
07/07/2015                   MUSKOGEE           OK   NEWSPAPER

            FLOODING OF COODY CREEK WASHED OUT A BRIDGE ON EAST 55TH
            STREET SOUTH IN MUSKOGEE. REPORT RELAYED BY LOCAL
            NEWSPAPER FROM MUSKOGEE CITY EM.

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:55 PM CDTRiver Flood WarningTSAOttawa63 hr
Jul 7, 8:56 PM CDTRiver Flood WarningTSACreek37 hr
Jul 7, 8:57 PM CDTRiver Flood AdvisoryTSAMuskogee36 hr
Jul 7, 9:01 PM CDTRiver Flood WarningTSACherokee30 hr
Jul 7, 9:17 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 2 more12 hr
Jul 8, 12:32 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 6 more3 hr
Jul 8, 1:09 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee8 hr
Jul 8, 1:17 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes3 hr
Jul 8, 3:18 AM CDTAreal Flood AdvisoryTSACraig, Creek, Nowata, Osage, Ottawa, Pawnee and 4 more3 hr
Jul 8, 6:37 AM CDTFlash Flood WarningTSACherokee, Muskogee, Wagoner7 hr
Jul 8, 6:46 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers3 hr
Jul 8, 6:49 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Jul 8, 7:28 AM CDTFlash Flood WarningTSAPittsburg6 hr
Jul 8, 9:29 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee4 hr
Jul 8, 9:39 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa3 hr
Jul 8, 12:48 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 8, 12:51 PM CDTSpecial Weather StatementTSALeFlore, Pushmataha39 min
Jul 8, 1:33 PM CDTAreal Flood WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Wagoner18 hr
Jul 8, 1:33 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 8, 1:57 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 8, 2:11 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha49 min
Jul 8, 2:55 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha65 min
Jul 8, 3:28 PM CDTSpecial Weather StatementTSALeFlore47 min
Jul 8, 4:23 PM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah112 min
Jul 7, 9:31 PM CDTRiver Flood WarningTSACrawford, Sebastian69 hr
Jul 7, 9:31 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan3 days
Jul 8, 12:19 PM CDTSpecial Weather StatementTSACrawford41 min
Jul 8, 2:18 PM CDTAreal Flood AdvisoryTSACarroll, Crawford, Franklin, Madison, Sebastian, Washington3 hr
Jul 8, 2:22 PM CDTSpecial Weather StatementTSAFranklin, Sebastian38 min
Jul 8, 4:10 PM CDTSpecial Weather StatementTSASebastian35 min
Jul 8, 4:51 PM CDTSpecial Weather StatementTSAFranklin24 min
Jul 8, 5:04 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison, Sebastian, Washington3 hr

Nearby

River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.